A multi-agent memetic algorithm approach for distributed object allocation

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

In this paper, we present a multi-agent system (MAS) approach to allocate objects over different servers in distributed computing environment (DCE). We show that distributed object allocation problem in DCE with an objective to allocate objects over different servers so that the number of inter-server communications can be minimized is similar to the graph bisection problem. We test the performance of the MAS approach against other heuristic approaches and semidefinite programming (SDP) based lower bounds, and show that the MAS approach fares well when compared to other competing heuristic approaches.

Original languageEnglish (US)
Pages (from-to)353-364
Number of pages12
JournalJournal of Computational Science
Volume2
Issue number4
DOIs
StatePublished - Dec 1 2011

Fingerprint

Memetic Algorithm
Multi agent systems
Multi-agent Systems
Servers
Server
Distributed computer systems
Distributed Computing
Heuristics
Bisection
Semidefinite Programming
Lower bound
Communication
Graph in graph theory
Object

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Computer Science(all)
  • Modeling and Simulation

Cite this

@article{1c9012b74e7b44d995b51bb285e686fb,
title = "A multi-agent memetic algorithm approach for distributed object allocation",
abstract = "In this paper, we present a multi-agent system (MAS) approach to allocate objects over different servers in distributed computing environment (DCE). We show that distributed object allocation problem in DCE with an objective to allocate objects over different servers so that the number of inter-server communications can be minimized is similar to the graph bisection problem. We test the performance of the MAS approach against other heuristic approaches and semidefinite programming (SDP) based lower bounds, and show that the MAS approach fares well when compared to other competing heuristic approaches.",
author = "Pendharkar, {Parag C.}",
year = "2011",
month = "12",
day = "1",
doi = "10.1016/j.jocs.2011.08.002",
language = "English (US)",
volume = "2",
pages = "353--364",
journal = "Journal of Computational Science",
issn = "1877-7503",
publisher = "Elsevier",
number = "4",

}

A multi-agent memetic algorithm approach for distributed object allocation. / Pendharkar, Parag C.

In: Journal of Computational Science, Vol. 2, No. 4, 01.12.2011, p. 353-364.

Research output: Contribution to journalArticle

TY - JOUR

T1 - A multi-agent memetic algorithm approach for distributed object allocation

AU - Pendharkar, Parag C.

PY - 2011/12/1

Y1 - 2011/12/1

N2 - In this paper, we present a multi-agent system (MAS) approach to allocate objects over different servers in distributed computing environment (DCE). We show that distributed object allocation problem in DCE with an objective to allocate objects over different servers so that the number of inter-server communications can be minimized is similar to the graph bisection problem. We test the performance of the MAS approach against other heuristic approaches and semidefinite programming (SDP) based lower bounds, and show that the MAS approach fares well when compared to other competing heuristic approaches.

AB - In this paper, we present a multi-agent system (MAS) approach to allocate objects over different servers in distributed computing environment (DCE). We show that distributed object allocation problem in DCE with an objective to allocate objects over different servers so that the number of inter-server communications can be minimized is similar to the graph bisection problem. We test the performance of the MAS approach against other heuristic approaches and semidefinite programming (SDP) based lower bounds, and show that the MAS approach fares well when compared to other competing heuristic approaches.

UR - http://www.scopus.com/inward/record.url?scp=82455172201&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=82455172201&partnerID=8YFLogxK

U2 - 10.1016/j.jocs.2011.08.002

DO - 10.1016/j.jocs.2011.08.002

M3 - Article

AN - SCOPUS:82455172201

VL - 2

SP - 353

EP - 364

JO - Journal of Computational Science

JF - Journal of Computational Science

SN - 1877-7503

IS - 4

ER -